MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH CENTRIMAG BLOOD PUMP; BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE

THORATEC SWITZERLAND GMBH CENTRIMAG BLOOD PUMP; BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE
Model Number 102953
Medical Device Problem Codes Pumping Stopped (1503); Infusion or Flow Problem (2964); Adverse Event Without Identified Device or Use Problem (2993); Unexpected Shutdown (4019)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Tachycardia (2095); Ventricular Fibrillation (2130)
Date of Event 08/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section d4: device lot number were not provided, and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that a patient on support with the centrimag went into ventricular fibrillation.The only symptom of arrhythmia the patient experienced was hypotension since the patient was intubated and sedated at the time.The perfusionist stated that the revaluations per minute (rpms) decreased to zero and flow decreased without user adjustment after the arrhythmia occurred.The pump transferred to another motor and taken out of service.It was noted that there was a red alarm associated with the event.The patient's arrhythmia resolved by itself without intervention.The type of arrythmia was later determined to be ventricular tachycardia, and was not sustained.The patient did not have a history of arrhythmia prior to centrimag support, but the arrhythmia was not thought to be device related.The patient was noted to still be admitted as of (b)(6) 2025.The cause of the 0 rpms was not known.
 
Additional Manufacturer Narrative
A.Patient information updated.B5 narrative information updated.H6 - adverse event problem updated.1914 - low blood pressure/ hypotension.No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the only symptom the patient experienced was reported to be hypotension.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: a direct correlation between the centrimag blood pump and the reported event of cardiac arrhythmia could not be conclusively established through this evaluation.Additionally, the reported event of pump speed decreasing to zero revolutions per minute (rpm) could not be confirmed based on the provided information.A log file was retrieved from the returned centrimag console.The file did not capture any events or data from the reported event date of 01aug2025.No notable events or alarms were captured.The account indicated that they did not keep the disposable product from the event.No product is available for evaluation.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.The centrimag blood pump ifu, is currently available.The section titled "adverse events" lists cardiac arrhythmias as adverse events that may be associated with the centrimag circulatory support system.This ifu also provides the following warnings and cautions: ifu warning #10: frequent patient and device monitoring is recommended.Ifu warning #18: if the pump¿s operation is ever halted or flow reduced, consideration should be given to monitoring and adjustment of the patient¿s anticoagulation status.Ifu caution #2: this device should only be used by persons thoroughly trained in extracorporeal circulation procedures.Ifu caution #15: always have a backup centrimag pump, console, motor, and accessories available for use.The centrimag¿ circulatory support system operation manual, is currently available.Section 4, "warnings & precautions", warns "one additional centrimag console, motor, and flow probe are required as backup components in the immediate vicinity of each patient whenever the centrimag or pedimag pump is used.The backup console must be connected to the backup motor and to the backup flow probe, have a battery charge sufficient for at least one hour of operation, be connected to ac power (except during transport) and be immediately available should the main console, motor, or flow probe experience a malfunction.¿ section 10, ¿emergency/troubleshooting¿, provides instructions on replacing components during certain circumstances.Section 12, "appendices", contain lists of all console alarms and alerts, as well as appropriate operator response to these events.The lot number or other identifying information of the product was not reported and was not able to be determined during the investigation.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
CENTRIMAG BLOOD PUMP
Common Device Name
BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CA CH-80 05
SZ   CH-8005
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22998571
Report Number2916596-2025-05648
Device Sequence Number21212241
Product Code QNR
UDI-Device Identifier07640135140627
UDI-Public(01)07640135140627
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K020271
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number102953
Device Catalogue Number102953
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2025
Supplement Date Received by Manufacturer09/03/2025
01/06/2026
Initial Report FDA Received Date09/08/2025
Supplement Report FDA Received Date09/09/2025
01/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age70 YR
Patient SexFemale
Patient Weight85 KG